The relationship between the absolute deviation from a quantile and Gini’s mean difference
Shlomo Yitzhaki and
Peter Lambert ()
METRON, 2013, vol. 71, issue 2, 97-104
Abstract:
We investigate the relationship between Gini’s mean difference (GMD), the mean absolute deviation, the least absolute deviation and the absolute deviation from a quantile. The latter can all be interpreted as equivalents either to the GMD of a transformed distribution or to a between-group GMD measure, according to the particular partition of the data. They all possess properties of the GMD but each omits the intra-group variability—and they give rise to different regression techniques. We argue that the analyst using one of these techniques should justify the omission of the intra-group variability from the analysis. Copyright Sapienza Università di Roma 2013
Keywords: GMD; LAD; MAD; QUAD; C2; C10; C58 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)
Downloads: (external link)
http://hdl.handle.net/10.1007/s40300-013-0015-y (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:metron:v:71:y:2013:i:2:p:97-104
Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/40300
DOI: 10.1007/s40300-013-0015-y
Access Statistics for this article
METRON is currently edited by Marco Alfo'
More articles in METRON from Springer, Sapienza Università di Roma
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().